MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508110
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire fracture occurred.The non-stenosed target lesion was located in the moderately tortuous and non-calcified vessel.A 200cm x 10cm gw fathom-14, angled tip guidewire was selected for embolization of intracranial aneurysm.During the procedure, the distal end of the guidewire was fractured when it reached the middle cerebral artery.The length of the fractured guidewire was approximately 7cm.The guidewire was simply pulled out, and the fractured guidewire was removed.The procedure was completed with another of the same guidewire.There were no patient complications as a result of this event, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the gw fathom periph device was returned to our post market quality assurance laboratory.Visual and microscopic inspection of the device was performed and identified that the guidewire distal tip returned detached.The device was inspected under magnification, and it was possible to see that the guidewire distal tip was detached.However, it was not possible to observe any stretched in the distal tip only the detachment.This concludes the product analysis.
 
Additional Manufacturer Narrative
E.1.- initial reporter address 1 and phone: (b)(6).
 
Event or Problem Description

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23110020
Report Number2124215-2025-66054
Device Sequence Number9937311
Product Code DQX
UDI-Device Identifier08714729801030
UDI-Public(01)08714729801030(17)271119(10)35319832
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508110
Device Catalogue NumberM001508110
Device Lot Number0035319832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight50 KG